Heavy Rain, Webb
- When
- May 12, 11:10 AM CST to 11:40 AM CST
- Where
- Webb County, 1.23 mi W of Laredo Afb
- Reported by
- Trained Spotter
- Coordinates
- 27.530, -99.490
Spotter reported 1.5 inches of rain occurred in 30 minutes.
A large complex of thunderstorms, that developed during the early morning hours south of Del Rio, moved across the entire South Texas region during the afternoon of May 12th. There were several reports of strong winds with these storms and a few reports of small hail.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A large complex of thunderstorms, that developed during the early morning hours south of Del Rio, moved across the entire South Texas region during the afternoon of May 12th. There were several reports of strong winds with these storms and a few reports of small hail. An area of low pressure developed in the wake of the line of storms in the afternoon that produced strong winds over the Coastal Bend.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 12, 9:45 AM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1045 AM CDT THU MAY 12 2011 .DISCUSSION...INCREASED POPS ALL BUT THE SOUTHEAST...AS CONVECTIVE LINE WILL MOVE THROUGH MOST IF NOT ALL OF SOUTH TEXAS TODAY. ALSO INCLUDED LOCALLY HEAVY RAINFALL IN ZONES. WE SHALL HAVE TO SEE THE PROGRESS OF THE LINE BY LATE AFTERNOON TO DETERMINE POPS FOR TONIGHT...SO HAVE HELD OFF ON ANY UPDATES AFTER THIS AFTERNOON. NEW NAM IS KEEPING MOISTURE AROUND LONGER FOR FRIDAY OVER THE SOUTHEAST...WILL SEE WHAT THE NEW GFS HAS BUT FEELING STILL IS THAT DRIER AIR WILL TAKE OVER. PRODUCTS UPDATED. && .MARINE...INCLUDED SCEC FOR ALL MARINE INTERESTS DUE TO WINDS NEAR THE COAST AND SEAS OFFSHORE. EXTENDED HIGHER SEAS INTO TONIGHT. INCREASED POPS FOR OFFSHORE WATERS JUST A BIT. WILL WATCH WINDS AS RUC13/NAM12 SHOWING SCA WINDS OVER NEARSHORE THIS AFTERNOON. COULD HAPPEN ESPECIALLY IF RISE/FALL COUPLET DEVELOPS LATER TODAY BUT RATHER WAIT ON THAT. && .PREV DISCUSSION... /ISSUED 855 AM CDT THU MAY 12 2011/ DISCUSSION...PRODUCTS HAVE BEEN UPDATED FOR WATCH. INCREASED POPS AND QPF OVER THE AREA...AS CONVECTION LIKELY TO MAKE IT SOUTH. WILL UPDATE OTHER THINGS AS NEEDED...BUT FOR NOW THAT IS ALL THAT IS REQUIRED. PREV DISCUSSION... /ISSUED 701 AM CDT THU MAY 12 2011/ DISCUSSION...SEE 12Z AVIATION DISCUSSION BELOW. AVIATION...ALL TERMINALS WILL BE MVFR FOR THE BETTER PART OF THE MORNING THRU THE AFTERNOON. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING THROUGH SOUTH TEXAS THIS MID MORNING THROUGH MID AFTERNOON (16Z TO 22Z). SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LOCALIZED GUSTY WINDS IN EXCESS OF 35 AND LARGE HAIL. AVIATORS SHOULD BE AWARE OF STRONG UPDRAFTS ASSOCIATED WITH THE THUNDERSTORMS AS WELL AS OUTFLOW BOUNDARIES THAT COULD PRODUCE GUSTY WINDS. SOME THUNDERSTORMS WILL LINGER THROUGH THE EVENING HOURS WITH CIGS AFTER 03Z LOWERING TO IFR LEVELS THROUGH 12Z. PREV DISCUSSION... /ISSUED 448 AM CDT THU MAY 12 2011/ SHORT TERM (TODAY THROUGH FRIDAY)...TSTMS QUICKLY COMMENCED NORTH OF DEL RIO THIS EARLY MORNING. OUTFLOW FROM PREVIOUS EVENING CONVECTION ACROSS CENTRAL AND SOUTH CENTRAL TEXAS MIGRATED SOUTH AND WEST INTO THE THE NORTHERN COASTAL PLAINS AND THEN INTO THE NORTHERN AND SOUTHERN RIO GRANDE PLAINS. THIS BOUNDARY IN CONCERT WITH STRENGTHENING UPPER LEVEL JET AND DECREASING CAP OVER THE FAR WEST BRUSH COUNTY LENDS TO ELEVATED CHANCES OF CONVECTION ACROSS THE RIO GRANDE PLAINS THIS EARLY MORNING AND NW OF HIGHWAY 59 BY LATE MORNING AS UPSTREAM CONVECTION WORKS ITS WAY SOUTHWARD INTO WEAK THETA-E RIDGE. HEIGHTENED CAPES (AROUND 3000 J/KG) COMBINED WITH LIMITED CIN DECIDED TO GO WITH CHANCE POPS WITH SEVERE MENTIONED ACROSS THE NORTHERN TIER OF THE CWA. COUPLE OF MODELS INDICATE THAT STRONGEST CONVECTION SHOULD REMAIN ALONG THE NORTHERN PRECIPICE OF THE CWA. SEVERE THUNDERSTORM WATCH 287 IS IN EFFECT UNTIL 10 AM FOR LASALLE COUNTY (15Z). FURTHER SE TOWARD THE SOUTHERN COASTAL BEND...THE CAP STILL IS PRETTY STRONG BUT SHOULD SLOWLY ERODE THIS AFTERNOON FOR LOW END CHANCE OF SHWRS AND TSTMS. THE SOUTHERN PORTION OF MID LEVEL TROF AXIS WILL SWING THROUGH CWA THIS EVENING WITH SOME LINGERING CONVECTION OVER THE CWA AS ANOTHER WEAK VORT LOBE TRANSITIONS ACROSS SOUTH TEXAS. LINGERING CONVECTION FROM THURSDAY EVENING SHOULD MOVE EAST ALONG THE IMMEDIATE COAST INTO THE COASTAL WATERS AFTER MIDNIGHT AS THE BEST UPPER LEVEL DYNAMICS SHIFTS EAST. DRIER AIR WILL START FILTERING INTO THE THE AREA ON FRIDAY. GOOD MID LEVEL AND SLOWER LOW LEVEL DRYING OCCURS FRIDAY...AND ANY RESIDUAL RAINFALL WILL BE WELL OFFSHORE FRIDAY MORNING AS AS UPPER LOW MOVES EAST AND UPPER RIDGE BEGINS TO TAKE OVER. WENT A TAD WARMER THAN MODEL GUIDANCE FRIDAY DUE TO THE NWLY FLOW ALOFT. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...UPPER LEVEL TROUGH CONTINUES TO MOVE TO EAST OF THE AREA FRIDAY NIGHT WHICH FORCES A COLD FRONT THROUGH THE CWA. MODEL CONSENSUS BRINGS THE FRONT THROUGH THE AREA BETWEEN 03Z AND 09Z ON SATURDAY. NORTHERLY WINDS AND MUCH DRIER AIR WILL FILTER INTO THE COASTAL BEND BY SATURDAY AND PROVIDE A WELCOME RELIEF TO THE HUMID CONDITIONS OF LATE. AFTERNOON RELATIVE HUMIDITY VALUES ACROSS THE BRUSH COUNTRY WILL BE BELOW 30 PERCENT OVER THE WEEKEND...HOWEVER WEAK WINDS WILL PREVENT CRITICAL FIRE WEATHER CONDITIONS. A SHORTWAVE MOVING THROUGH THE EASTERN US TROUGH ON MONDAY WILL REINFORCE THE SURFACE HIGH PRESSURE TO THE NORTH OF THE CWA. THUS...EXPECT A CONTINUATION OF NORTH TO NORTHEASTERLY FLOW AT THE SURFACE. WENT A FEW DEGREES BELOW MOS FOR LOWS OVER THE WEEKEND AS SKIES WILL BE CLEAR AND WINDS WILL BE LIGHT. AS HIGH PRESSURE SLIDES OFF TO THE EAST ON TUESDAY...SURFACE WINDS WILL VEER TO THE EAST AND SOUTHEAST. THERE WILL BE A MORE NOTICEABLE INCREASE IN SURFACE MOISTURE ON WEDNESDAY AS ONSHORE FLOW INCREASES IN RESPONSE TO A DIGGING UPPER LEVEL TROUGH INTO THE INTERMOUNTAIN WEST AND RESULTING SURFACE CYCLOGENESIS OVER THE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 85 76 92 67 87 / 80 40 10 10 0 VICTORIA 86 72 91 60 86 / 80 40 20 0 0 LAREDO 91 76 102 71 94 / 80 30 10 10 0 ALICE 89 74 96 65 90 / 70 40 10 10 0 ROCKPORT 84 75 89 67 84 / 70 40 10 10 0 COTULLA 88 73 95 64 91 / 90 30 10 0 0 KINGSVILLE 90 75 96 66 89 / 70 40 10 10 0 NAVY CORPUS 84 76 88 70 83 / 70 40 10 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...GRIDS/AVIATION 76/81...MESO/WARNINGS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 906 AM CDT THU MAY 12 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-131415- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 906 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH 3 PM THIS AFTERNOON. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS AS A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVE THROUGH SOUTH TEXAS TODAY. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LOCALIZED DAMAGING WINDS AND LARGE HAIL. AN ISOLATED AND BRIEF TORNADO CANNOT BE RULED OUT. THERE IS A CHANCE FOR LINGERING THUNDERSTORMS DURING THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER THE OFFSHORE WATERS ON SATURDAY MORNING AS A COLD FRONT PUSHES THROUGH THE AREA WITH NORTHERLY WINDS BEHIND IT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUIRED OVER SOUTH TEXAS TODAY. SCC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 620 AM CDT THU MAY 12 2011 TXZ229>234-239>247-122100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 620 AM CDT THU MAY 12 2011 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS TODAY THROUGH THE EVENING... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN UNSTABLE ENVIRONMENT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS TODAY ACROSS PORTIONS OF SOUTH TEXAS. THE BRUSH COUNTRY WILL HAVE THE GREATEST CHANCE OF STORMS DURING THE MORNING BEFORE THE CONVECTION MOVES EAST AND NORTHEAST TO THE COASTAL BEND DURING THE DAY. SOME OF THE STORMS MAY BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE AROUND ONE QUARTER TO ONE HALF OF AN INCH WITH ISOLATED ONE INCH AMOUNTS POSSIBLE. THE SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST AS THEY EXIT ACROSS THE GULF WATERS LATE IN THE DAY. RESIDENTS AND MARINERS SHOULD PREPARE FOR THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. MONITOR NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES OR POSSIBLE WARNINGS. ZF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1131 AM CDT THU MAY 12 2011 TXZ229>233-121730- BEE-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN- 1131 AM CDT THU MAY 12 2011 ...STRONG THUNDERSTORMS WERE AFFECTING BEE...GOLIAD...LA SALLE...LIVE OAK AND MCMULLEN COUNTIES... AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF LOMA ALTA TO WHITSETT TO KENEDY...MOVING SOUTHEAST AT 35 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. MLG/77
The Corpus Christi radar (KCRP), 197 km away, was scanning. The volume nearest the first event began at 17:08 UTC.
2 hail, 1 heavy rain, 1 flash flood, 1 thunderstorm wind, 1 strong wind, 1 high wind. Local standard time, as filed.
Spotter reported 1.5 inches of rain occurred in 30 minutes.
Dime sized hail was reported on the north side of Laredo near Shiloh Road.
Spotter reported flooding near Inwood Road and Del Mar Boulevard in Laredo.
Minor wind damage occurred near Travis Middle School in Port Lavaca.
Spotter reported penny sized hail 2 miles west of the Kingsville Naval Air Station.
Strong gusty winds, in association with a wake low pressure area that developed behind the line of thunderstorms, downed power lines in the city of Beeville.
Wind gusts over 50 mph occurred in Corpus Christi in association with a wake low pressure area that developed behind the line of thunderstorms. Wind gusts to 58 and 51 mph occurred respectively at Corpus Christi Naval Air Station and Corpus Christi International Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297100, 297097, 297096, 297106, 297099, 297112, 297109.